Cat Health Questions? Ask a Cat Vet for Answers ASAP.
Welcome to Just Answer!
I would like to help you and your cat with this question, but need a bit more information in order to better assist you.
Ok - I am working on your answer.
Your cat may be suffering from HYPOGLYCEMIA (low blood sugar). I would like you to go right now and treat her for this by giving 1/2 a teaspoon of honey, karo syrup, corn syrup or maple syrup. See if she will lick it off your finger, or if she won't, then rub it on her gums.
Go do this now, and then COME BACK and let me know how she is after 1- 2 minutes so I can tell you what to do after that!
We do use glucophage in cats, but at a dose of roughly 25mg given every 12 hours. Thus, a 500mg tablet is a 20 times overdose.
Glucophage can however cause lactic acidosis when overdosed. Then, the body shifts to anaerobic metabolism which can lead to hypoglycemia.
This could be why she is so lethargic and weak
Here is more about it:
Symptoms that may be seen with an overdose of this drug are loss of appetite, vomiting, diarrhea, elevation of liver enzymes and liver failure.
So, the short answer is that this medication could be fatal, without treatment. I would very strongly urge you to see immediate veterinary care for your cat! With treatment, she may still pull through, but I do feel she needs to see a veterinarian right away!
If this has been helpful, please accept my answer and leave feedback.
If you need more information, just click on reply and I will still be here to provide more information if you need it!
The above is given for information only. Although I am a licensed veterinarian, I cannot legally prescribe medicines or diagnose your pet's condition without performing a physical exam. If you have concerns about your pet I would strongly advise contacting your regular veterinarian.